MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY ANTERIOR BROACH HDLE KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ANTHOLOGY ANTERIOR BROACH HDLE KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71365230KT
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that sizing issues with the anthology case were noticed.It was not possible to attribute the issue to any particular instrument and there is no singular surgery to cite.No further information reported.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, were returned for evaluation.A visual inspection of the returned devices found the devices to be dull.The devices show signs of extensive use.The dimensional inspection could not verify the failure mode as the devices returned on this complaint were verified to be within drawing print specifications and tolerances.The broaches were verified with the appropriate overlays for the tooth profile.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship between the device and the reported incident was corroborated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY ANTERIOR BROACH HDLE KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10920148
Report Number1020279-2020-06862
Device Sequence Number2478604
Product Code LXH
UDI-Device Identifier00885556202845
UDI-Public885556202845
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71365230KT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1